Arkansas, 2004

Hail in Arkansas, April 30, 2004

April 30, 2004 · NWS LZK · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 30, 4:10 AM CST, 5 hours 20 minutes earlier.

Area forecast discussion, Apr 30, 4:10 AM CST, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
510 AM CDT FRI APR 30 2004

.SHORT TERM...TODAY THROUGH SATURDAY NIGHT
WET WEATHER PATTERN TO CONTINUE ACROSS ARKANSAS...ESPECIALLY TONIGHT
AND SATURDAY. SIGNIFICANT H5 TROF WILL CONTINUE TO APPROACH ARKANSAS
FROM THE WEST TODAY. MODELS ARE A LITTLE SLOWER IN MOVING HEAVIER
RAINFALL INTO THE FORECAST AREA THAN PREVIOUS PACKAGES. COLD FRONT
OVER THE CENTRAL PLAINS EARLY THIS MORNING WILL ALSO APPROACH
ARKANSAS TODAY. CHANCE POPS FOR THE FORECAST AREA FOR TODAY WITH
SLIGHTLY BETTER CHANCES IN THE NORTHWEST AREAS...CLOSER TO THE
FRONT. POPS WILL INCREASE ACROSS THE AREA TONIGHT...WITH BEST
CHANCES IN THE NORTHWEST AND POSSIBILITY OF LOCALLY HEAVY RAINFALL
IN THOSE AREAS BY LATE TONIGHT. WILL HOLD OFF ANY FLASH FLOOD WATCH
FOR NOW...SINCE TIMING OF HEAVIEST RAIN STILL SOMEWHAT UNCERTAIN. AT
THIS TIME...LOOKS LIKE BETTER CHANCE FOR HEAVIER RAINFALL OVER A
LARGER PART OF THE FORECAST AREA WILL BE ON SATURDAY AS THE FRONT
PASSES THROUGH. DAY SHIFT WILL NEED TO REASSESS HEAVY RAIN POTENTIAL
LATER THIS MORNING AS NEW MODEL DATA COMES IN. CHANCES FOR RAINFALL
WILL DECREASE FROM NORTHWEST TO SOUTHEAST SATURDAY NIGHT. THANKS TO
SGF FOR INITIATING CONFERENCE CALL EARLIER THIS MORNING TO DISCUSS
HEAVY RAIN POTENTIAL.
&&

.LONG TERM...SUNDAY THROUGH THURSDAY
AFTER H5 SYSTEM MOVES TO THE EAST LATE SATURDAY...HIGH PRESSURE WILL
FOLLOW. A WEAK SHORTWAVE WILL MOVE JUST TO THE NORTH ON SUNDAY...
WITH A REINFORCING SHOT OF COOLER AIR. TEMPERATURES WILL GRADUALLY
WARM TO NEAR NORMAL READINGS THROUGH THE MIDDLE OF NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK AR    79  62  74  49 /  40  70  70  60
HARRISON AR       73  56  64  41 /  50  90  90  40
HOT SPRINGS AR    79  61  73  49 /  40  70  70  50
PINE BLUFF AR     80  65  75  50 /  40  60  70  70
MOUNTAIN HOME AR  73  57  66  41 /  50  90  90  40
MONTICELLO AR     81  65  76  52 /  40  60  70  70
SEARCY AR         78  61  73  48 /  40  70  70  60
MOUNT IDA AR      78  60  71  48 /  50  80  80  50
RUSSELLVILLE AR   77  59  69  46 /  50  80  90  40
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

22/58
Hazardous weather outlook, Apr 30, 4:00 AM CST, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT FRI APR 30 2004

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT FRI APR 30 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A THUNDERSTORM COMPLEX IN EASTERN OKLAHOMA...ASSOCIATED WITH AN
UPPER LEVEL LOW...WILL MOVE TO THE NORTHEAST THIS MORNING. THIS WILL
ALLOW SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP AND MOVE ACROSS
MAINLY NORTHWEST ARKANSAS THIS MORNING. A COLD FRONT IN THE GREAT
PLAINS STATES WILL MOVE SOUTHEAST THIS AFTERNOON. SHOWERS AND
THUNDERSTORMS WILL FORM ALONG AND AHEAD OF THIS FRONT. THE NORTHWEST
HALF OF ARKANSAS IS UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS
TODAY AND TONIGHT...MAINLY NORTHWEST OF A LINE FROM HOT SPRINGS...TO
CONWAY...TO SALEM. THERE IS A POSSIBILITY OF LARGE HAIL AND DAMAGING
WINDS...ALONG WITH LOCALLY HEAVY RAINFALL...IN NORTHWEST ARKANSAS
WITH THIS COLD FRONT. THE SOUTHEAST HALF OF THE STATE WILL SEE
SCATTERED THUNDERSTORM ACTIVITY...BUT RAINFALL AMOUNTS WILL BE
LIMITED. DUE TO THE SATURATED GROUND IN NORTHERN ARKANSAS...ANY
RAINFALL RECEIVED COULD AGGRAVATE THE FLOODING CONCERNS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AS THE COLD FRONT MOVES ACROSS THE STATE SATURDAY...THE POTENTIAL
FOR LOCALLY HEAVY RAIN MOVES TO THE SOUTHEAST. MUCH OF THE STATE IS
UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY...AS THE FRONT
WILL SLOWLY MOVE THROUGH THE STATE. UPPER LEVEL DISTURBANCES WILL
INTERACT WITH THE FRONT SATURDAY...AND INCREASE THE CHANCE FOR HEAVY
RAINFALL...ESPECIALLY IN THE SOUTHEAST HALF OF THE STATE. WITH SOME
RIVERS IN EASTERN ARKANSAS STILL ABOVE FLOOD STAGE FROM THE HEAVY
RAINS LAST WEEK...ANY RAINFALL WILL AGGRAVATE OR PROLONG FLOODING.
AREAS EAST OF LITTLE ROCK WILL HAVE THE POTENTIAL OF SEEING ONE TO
TWO INCHES OF RAINFALL THROUGH SATURDAY.

HIGH PRESSURE WILL MOVE INTO THE STATE SUNDAY...BRINGING DRY WEATHER
AND COOL TEMPERATURES THROUGH THE MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE OVER THE NORTHWEST HALF OF THE
STATE THIS AFTERNOON AND TONIGHT...AND ACROSS THE ENTIRE STATE ON
SATURDAY.

58

The radar

The Western Arkansas radar (KSRX), 83 km away, was scanning. The volume nearest the first event began at 15:27 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Johnson

When
April 30, 9:30 AM CST
Where
Johnson County, Clarksville
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.467, -93.467

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2004Every state in 2004This day in weather historyWarnings in Arkansas, April 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5391919.